Post breast augmentation stomach gas noises. I am 5 weeks post op. Loud noise after eating.

I haven't asked my Dr about it. Am starting to feel concerned. It's been 5 weeks today from my breast lift and augmentation. The stomach noice is extremely loud prior to but also after eating. Not something I've experienced pre surgery. Please help.

Doctor Answers 6

Post-op breast augmentation

Dear Theshmaker,

Thank you for your clinical post. At 5 weeks following breast lift and augmentation you’re still in a healing phase. The medications surrounding surgery including the anesthesia can affect a gastric and gut motility. Antibiotics can certainly change the intestinal flora and the motility of your bowel. Pain medications can usually cause compensation and occasionally a rebound hypermotility. In the absence of diarrhea, inflammatory bowel disease or loose stools there will be some motility issue likely related to the medications around your surgery.

I would eliminate any new drugs or medications you don’t require and if this persists see your family doctor to ensure there’s nothing more sinister at work.

I’m sure it will all resolve and best of luck.

R. Stephen Mulholland, M.D.
Certified Plastic Surgeon
Yorkville, Toronto


Toronto Plastic Surgeon
4.6 out of 5 stars 82 reviews

Stomach noises

Usually post-op patients have reduced motility in their intestines secondary to taking pain meds. This may be related to that if you recently stopped them. If concerned, then get and evaluation by your surgeon.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Stomach noise after surgery

This is not a common complaint. It may be related to medication you took or are taking, or it may have nothing to do with the surgery. I would ask your surgeon and possibly have a consultation with a gastroenterologist. Best of luck.

Paul Wigoda MD
painlessbreastimplants.com

Paul Wigoda, MD
Fort Lauderdale Plastic Surgeon
5.0 out of 5 stars 26 reviews

Stomach gas noises post-operatively

Thank you for your question :) It is likely that your stomach is reacting to some of the medications you had post-operatively like the antibiotics and/or pain medications. Antibiotics can alter the normal flora of your gastrointestinal system, and this may take some time to normalize. It is best to follow up with your Board Certified Plastic Surgeon and have him investigate as well.



Benjamin J Cousins MD

Benjamin J. Cousins, MD
Miami Beach Plastic Surgeon
5.0 out of 5 stars 9 reviews

Post breast augmentation stomach gas noises. I am 5 weeks post op. Loud noise after eating.

Thank you for your question. It is not common to have stomach gas noises prior/after eating post breast augmentation. You might be having some reactions to your medications that were prescribed to you after your procedure. It
would always be best to contact or visit your board-certified plastic surgeon and get a
full assessment for your concerns. Best
of luck. Dr. Michael Omidi. An
in-person exam with a board-certified plastic surgeon is the best way to assess
your needs and provide true medical advice.

Michael M. Omidi, MD, FACS
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 62 reviews

Post breast augmentation stomach gas noises. I am 5 weeks post op. Loud noise after eating.

I have not heard of patients having strange gas noises after an augmentation/lift. Some medications that are prescribed after surgery such as narcotics and antibiotics can cause intestinal discomfort. I would check with your plastic surgeon and/or primary doctor.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.